Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 42, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Mar 17, 2021, 11:28 PM CDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 11:28 PM CDT (04:28 UTC)
- Expired
- Mar 18, 2021, 1:00 AM CDT
- In force
- 92 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 37 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1681 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.7
The text
As transmitted.
518
WHUS54 KMOB 180428
SMWMOB
GMZ630>632-650-180600-
/O.NEW.KMOB.MA.W.0042.210318T0428Z-210318T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1128 PM CDT Wed Mar 17 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Mississippi Sound...
North Mobile Bay...
South Mobile Bay...
* Until 100 AM CDT.
* At 1127 PM CDT, strong thunderstorms were located along a line
extending from 6 nm northwest of Pinto Island to 11 nm east of
Chandeleur Sound, moving east at 40 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Gaillard Island, Pinto Island, East Fowl River Bridge, Sand Island
Lighthouse, Bon Secour Bay, Farewell Buoy, Middle Bay Light,
Mississippi Sound East Of Pascagoula, Battleship Park and Weeks
Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CDT for southwestern
Alabama...and the adjacent coastal waters. A Tornado Watch also
remains in effect until 600 AM CDT for the adjacent coastal waters.
&&
LAT...LON 3037 8819 3032 8819 3031 8814 3058 8810
3057 8809 3085 8796 3081 8793 3089 8793
3054 8790 3048 8794 3038 8785 3045 8781
3036 8784 3028 8775 3022 8803 3024 8774
3008 8775 2995 8832 3038 8841
TIME...MOT...LOC 0427Z 254DEG 42KT 3074 8813 2991 8882
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
178
FZUS74 KMOB 180518
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
1218 AM CDT Thu Mar 18 2021
GMZ630>632-650-180600-
/O.CON.KMOB.MA.W.0042.000000T0000Z-210318T0600Z/
1218 AM CDT Thu Mar 18 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 100 AM CDT...
For the following areas...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Mississippi Sound...
North Mobile Bay...
South Mobile Bay...
At 1218 AM CDT, strong thunderstorms were located along a line
extending from near Battleship Park to near Central Dauphin Island to
17 nm south of Petit Bois Pass, moving east at 45 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Gaillard Island, Pinto Island, East Fowl River Bridge, Sand Island
Lighthouse, Bon Secour Bay, Farewell Buoy, Middle Bay Light,
Mississippi Sound East Of Pascagoula, Battleship Park and Weeks Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CDT for southwestern
Alabama...and the adjacent coastal waters. A Tornado Watch also
remains in effect until 600 AM CDT for the adjacent coastal waters.
&&
LAT...LON 3037 8819 3032 8819 3031 8814 3058 8810
3057 8809 3085 8796 3081 8793 3089 8793
3054 8790 3048 8794 3038 8785 3045 8781
3036 8784 3028 8775 3022 8803 3024 8774
3008 8775 2995 8832 3038 8841
TIME...MOT...LOC 0518Z 250DEG 43KT 3071 8794 3025 8815 2993 8839
HAIL...0.00IN
WIND...40KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Mar 17, 10:31 PM CDT, 57 minutes earlier.
Area forecast discussion, Mar 17, 10:31 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1031 PM CDT Wed Mar 17 2021
.NEAR TERM /Now Through Friday/...Currently, an upper level low was
moving over the ArkLaTex, with an associated occluding surface low
moving towards the Tennessee River Valley/MidWest. An surface cold
front was moving across the southern Mississippi River. The latest
analysis are showing a band of MUCape of 1000J/kg+ stretching north
over Ms/Al, with a band of effective Bulk shear values of 45-60kts
stretching northeast along I-65, and a 50-60kt 850mb jet stretching
northeast over Al. A line of thunderstorms was stretching northeast
along and west of I-65, with the portion over Clarke to Butler
counties having showed a rapid eastward movement earlier in the
evening starting to disorganize as its associated cold pool
undercuts the lines inflow.
For the rest of tonight, northern areas of the forecast area
stretching from Wayne to Wilcox counties have been removed from the
current Tornado Watches issued earlier. South/east of there, enough
instability/shear is in place to continue the portion of the Tornado
Watch in effect for the forecast area and likely expand to the four
counties currently not under a watch later tonight. The Flash Flood
Watch for Wayne to Wilcox counties will be dropped, with the rain
shield generally east/south of this portion of the area. With strong
onshore flow on the coast, a High Risk of Rip Currents and High Surf
Advisory will continue into Thursday, with the High Surf dropping at
6am/11z as the coming cold front moves generally east of the coastal
portions of the forecast area and the strong onshore flow shifts
offshore.
Any residual rain should move east of the forecast area by
noontime/17z, with a cooler/drier airmass moving over the forecast
area as westerly low level flow shifts to more northwest to north.
Well above seasonal temperatures the last few days will fall to
below seasonal norms. High temperatures today ranging from the mid
60s to low 70s will fall into the around 60 to mid 60s range on
Friday. Low temperatures overnight tonight ranging from the upper
50s west of the Alabama River to low to mid 60s east will drop into
the mid to upper 40s Thursday night.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.
High Surf Advisory until 6 AM CDT Thursday for ALZ265-266.
FL...High Rip Current Risk through late Thursday night for FLZ202-204-
206.
High Surf Advisory until 6 AM CDT Thursday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 6 AM CDT Friday for GMZ633>636.
Small Craft Advisory until 4 AM CDT Saturday for GMZ630>632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Mar 17, 9:15 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
915 PM CDT Wed Mar 17 2021
ALZ054>057-180300-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
915 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BUTLER...NORTHEASTERN MONROE...SOUTHEASTERN WILCOX AND
NORTH CENTRAL CONECUH COUNTIES UNTIL 1000 PM CDT...
At 914 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles southwest of Dannelly Reservoir to near Camden
to 3 miles west of Beatrice to 5 miles north of Monroeville, and
moving east at 55 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Greenville, Camden, Peterman, Georgiana, Beatrice, Vredenburgh and
Pine Apple.
A Tornado Watch remains in effect until 300 AM CDT for south central
Alabama.
LAT...LON 3214 8728 3214 8725 3212 8726 3208 8719
3205 8718 3205 8686 3196 8686 3196 8645
3181 8645 3161 8660 3153 8747 3172 8737
3216 8735 3217 8729
TIME...MOT...LOC 0214Z 261DEG 48KT 3212 8728 3200 8725 3173 8727 3161
8736
BlackSpecial weather statement, Mar 17, 9:27 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Mobile AL
927 PM CDT Wed Mar 17 2021
ALZ052>055-261-262-MSZ075-076-078-079-180315-
Wilcox AL-Clarke AL-Baldwin Inland AL-Monroe AL-Washington AL-
Mobile Inland AL-Stone MS-Perry MS-Greene MS-George MS-
927 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN MONROE...NORTHWESTERN MOBILE...NORTHWESTERN
BALDWIN...WASHINGTON...CLARKE...SOUTHWESTERN WILCOX...GEORGE...
SOUTHERN PERRY...GREENE AND STONE COUNTIES UNTIL 1015 PM CDT...
At 927 PM CDT, the strong thunderstorms were located along a line
extending from 4 miles west of Saucier to 12 miles west of Lucedale
to 8 miles southeast of Leakesville to 8 miles northwest of Frisco
City, and moving northeast at 55 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Monroeville, Jackson, Thomasville, Wiggins, Citronelle, Lucedale,
Frisco City, Grove Hill, Chatom, Leakesville, Wagarville, Saint
Stephens, Leroy, Perkinston, McHenry, Gulfcrest, Deer Park, Uriah,
Whatley and Tibbie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama...and southeastern Mississippi.
LAT...LON 3170 8813 3170 8809 3173 8809 3193 8771
3196 8737 3139 8730 3136 8733 3073 8876
3073 8888 3068 8890 3068 8924 3084 8925
TIME...MOT...LOC 0227Z 239DEG 48KT 3062 8920 3089 8880 3106 8847 3150
8751
21/CLLocal storm report, Mar 17, 9:56 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
956 PM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TORNADO MORVIN 31.99N 87.99W
03/17/2021 CLARKE AL TRAINED SPOTTER
SIGNIFICANT TREE AND POWER LINE DAMAGE ON
HIGHWAY 69 IN MORVIN, ALABAMA FROM TORNADO
AT 4:30PM. VERIFIED BY A TRAINED SPOTTER.
&&
SRMLocal storm report, Mar 17, 10:11 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1011 PM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TORNADO 4 N WEST BEND 31.88N 88.13W
03/17/2021 CLARKE AL EMERGENCY MNGR
SEVERAL HOMES ON STILTS WERE SEVERELY
DAMAGED IN THE WEST BEND COMMUNITY FROM
TORNADO AT 4:20PM. EMERGENCY MANAGER
REPORTED.
&&
SRMSpecial weather statement, Mar 17, 10:17 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
1017 PM CDT Wed Mar 17 2021
ALZ052-053-055-056-059-261-262-MSZ076-079-180415-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-
Washington AL-Mobile Inland AL-Greene MS-George MS-
1017 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MONROE...NORTHERN MOBILE...NORTHWESTERN BALDWIN...
WASHINGTON...CENTRAL CLARKE...NORTHWESTERN ESCAMBIA...SOUTHWESTERN
CONECUH...NORTHEASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL
1115 PM CDT...
At 1016 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles east of Lucedale to Citronelle to 6 miles east
of Tibbie, and moving northeast at 55 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Monroeville, Jackson, Citronelle, Frisco City, Chatom, McCullough,
Peterman, Saint Stephens, Wagarville, Leroy, Gulfcrest, Deer Park,
Uriah, Whatley, Tibbie, Calvert, Mount Vernon, Excel, Fruitdale and
Repton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama...and southeastern Mississippi.
LAT...LON 3119 8719 3084 8861 3129 8848 3145 8833
3180 8728
TIME...MOT...LOC 0316Z 241DEG 53KT 3094 8848 3110 8821 3133 8814Special weather statement, Mar 17, 11:12 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
1112 PM CDT Wed Mar 17 2021
ALZ059-261>266-FLZ201-180500-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Escambia AL-Mobile Inland AL-Mobile Central AL-
Escambia Inland FL-
1112 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...CENTRAL BALDWIN...WESTERN ESCAMBIA AND
NORTHWESTERN ESCAMBIA COUNTIES UNTIL MIDNIGHT CDT...
At 1111 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles south of Chunchula to near Mobile Regional
Airport to near Big Point to 8 miles west of Petit Bois Island, and
moving northeast at 70 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Saraland, Bay Minette, Foley, Theodore, Chickasaw, Satsuma,
Spanish Fort, Grand Bay, Robertsdale, Bayou La Batre, Creola, Loxley,
Chunchula and Stockton.
A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama. A Tornado Watch also remains in effect
until 600 AM CDT for northwestern Florida.
LAT...LON 3026 8818 3036 8819 3039 8840 3092 8830
3126 8735 3097 8757 3031 8769 3041 8791
3075 8793 3065 8793 3075 8804 3026 8809
3033 8817 3025 8818 3025 8808 3023 8831
TIME...MOT...LOC 0411Z 241DEG 59KT 3088 8821 3072 8828 3056 8846 3021
8865
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:10 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 65 min |
| Mar 17, 8:07 PM CDT | Special Weather Statement | MOB | Choctaw, Washington | 53 min |
| Mar 17, 8:31 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington, Wilcox | 44 min |
| Mar 17, 9:15 PM CDT | Special Weather Statement | MOB | Butler, Monroe, Wilcox | 45 min |
| Mar 17, 9:27 PM CDT | Special Weather Statement | MOB | Clarke, Monroe, Washington | 48 min |
| Mar 17, 9:55 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 50 min |
| Mar 17, 10:17 PM CDT | Special Weather Statement | MOB | Monroe, Washington | 58 min |
| Mar 17, 10:31 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 44 min |
| Mar 17, 11:12 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 48 min |
| Mar 18, 12:02 AM CDT | Special Weather Statement | MOB | Monroe | 43 min |
| Mar 18, 12:07 AM CDT | Special Weather Statement | MOB | Mobile | 23 min |
| Mar 18, 12:32 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 28 min |
| Mar 18, 12:33 AM CDT | Special Marine Warning | MOB | 87 min | |
| Mar 18, 12:38 AM CDT | Special Weather Statement | MOB | Butler | 37 min |
| Mar 18, 12:57 AM CDT | Special Marine Warning | MOB | 63 min | |
| Mar 18, 1:48 AM CDT | Special Marine Warning | MOB | 87 min | |
| Mar 18, 3:16 AM CDT | Special Marine Warning | MOB | 89 min | |
| Mar 18, 4:00 AM CDT | Tornado Warning | MOB | Crenshaw | 30 min |
| Mar 18, 4:09 AM CDT | Special Marine Warning | MOB | 51 min | |
| Mar 18, 12:59 AM CDT | Special Weather Statement | MOB | Escambia | 46 min |
| Mar 17, 7:43 PM CDT | Areal Flood Advisory | MOB | George, Greene, Perry, Stone, Wayne | 6 hr |
| Mar 17, 8:22 PM CDT | Severe Thunderstorm Warning | MOB | Perry, Stone | 38 min |
| Mar 17, 8:54 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 28 min |
| Mar 17, 9:17 PM CDT | Areal Flood Advisory | MOB | Perry, Stone | 3 hr |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.